Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Blacksburg, VA

January 13, 2006Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jan 13, 2006, 8:48 PM EST for Yadkin County, North Carolina. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 13, 2006, 8:48 PM EST (01:48 UTC)
Expired
Jan 13, 2006, 9:15 PM EST
In force
27 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 13, 9:00 PM ESTTSTM WND DMG7 Nnw Yadkinville, NCA COUPLE OF TREES BLOWN DOWN ON HIGHWAY 67 EAST OF BOONVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 140148
SVRRNK
NCC197-140215-
/O.NEW.KRNK.SV.W.0001.060114T0148Z-060114T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EST FRI JAN 13 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 915 PM EST

* AT 846 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF LONE
  HICKORY...OR ABOUT 10 MILES NORTH OF STATESVILLE...AND MOVING
  NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  YADKINVILLE...SWANCREEK...SHACKTOWN...NEBO...JONESVILLE...EAST
  BEND...COURTNEY...BUCK SHOALS...BROOKS CROSSROADS AND ARLINGTON.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3590 8098 3581 8079 3621 8045 3623 8085

$$

LAWRENCE
3 follow-up statements
000 
WWUS51 KRNK 140157
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EST FRI JAN 13 2006

NCC197-140215-
/O.CON.KRNK.SV.W.0001.000000T0000Z-060114T0215Z/
YADKIN NC-
857 PM EST FRI JAN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR YADKIN COUNTY...

AT 852 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF LONE
HICKORY...OR ABOUT 13 MILES SOUTHWEST OF YADKINVILLE...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCK
SHOALS...BROOKS CROSSROADS...COURTNEY...SHACKTOWN...ARLINGTON...
JONESVILLE...NEBO AND EAST BEND.

LAT...LON 3590 8098 3581 8079 3621 8045 3623 8085

$$

LAWRENCE
000 
WWUS51 KRNK 140206
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EST FRI JAN 13 2006

NCC197-140215-
/O.CON.KRNK.SV.W.0001.000000T0000Z-060114T0215Z/
YADKIN NC-
906 PM EST FRI JAN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR YADKIN COUNTY...

AT 902 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LONE HICKORY...OR
ABOUT NEAR YADKINVILLE...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHACKTOWN...ARLINGTON...JONESVILLE...NEBO AND EAST BEND.

LAT...LON 3590 8098 3581 8079 3621 8045 3623 8085

$$

LAWRENCE
000 
WWUS51 KRNK 140216
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 PM EST FRI JAN 13 2006

NCC197-140225-
/O.EXP.KRNK.SV.W.0001.000000T0000Z-060114T0215Z/
YADKIN NC-
915 PM EST FRI JAN 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN COUNTY EXPIRES AT 915
PM EST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO 
LONGER POSES A THREAT OF DAMAGING WINDS. HOWEVER...WIND GUSTS OF 40 
TO 45 MPH ARE STILL POSSIBLE AS THIS STORM MOVES THROUGH THE AREA.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3590 8098 3581 8079 3621 8045 3623 8085

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 8:27 PM EST, 21 minutes earlier.

Area forecast discussion, Jan 13, 8:27 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EST FRI JAN 13 2006

.SHORT TERM (REST OF TONIGHT)...

THERE AREA A COUPLE OF LINES OF SHOWERS MOVING THROUGH THE CWA AT
THIS TIME. LONGEST ONE TO THE WEST APPEARS TO BE JUST AHEAD OF THE
FRONT. HAVE SEEN WIND GUSTS TO 40 MPH WITH THIS LINE. THERE ARE
STRONGER WINDS ALOFT THAT IT COULD TAP...SO WILL BE ISSUING AN SPS
TO COVER THE STRONG WIND GUSTS WITH THIS LINE. SMALLER LINE AHEAD
OF THAT IS WEAKENING NOW...BUT JUST GOT A REPORT OF WIND DAMGAE IN
STOKES COUNTY AS THOSE SHOWERS MOVED THROUGH THERE AND MANAGED TO
TAP THE 50 KNOT LOW LEVEL SOUTHERLY JET. ANYWAY...HAVE UPDATED THE
FORECAST FOR THE FRONT COMING THROUGH THE AREA SOONER...
TEMPERATURES DROPPING IN THE MOUNTAINS QUICKER- STARTED SNOW
SHOWERS EARLIER IN THE HIGHER ELEVATIONS OF NW NORTH CAROLINA AND
SW MTNS OF VA. LOOKS LIKE COLDER AIR WILL CHANGE RAIN TO SNOW
THERE SHORTLY AFTER MIDNIGHT ABOVE 3500 FEET AT LEAST. I HAVE UP
TO AN INCH ACCUMULATION BEFORE MORNING IN THOSE HIGH ELEVATIONS. I
LOWERED THE MINIMUM TEMPERATURES FOR TONIGHT IN ALL BUT THE
PIEDMONT AREAS.

&&

.PREVIOUS DISCUSSION...
(ISSUED 633 PM EST FRI JAN 13 2006)

AVIATION...

SEVERAL AVIATION CONCERNS THRU THE ENTIRE TAF PERIOD. THE FIRST IS
THE POTENTIAL FOR A BRIEF PERIOD OF WIND SHEAR GIVEN RAPIDLY
INCREASING LOW LEVEL JET ON THE ORDER OF 50+KTS AHEAD OF
DEEPENING UPR TROF. ALSO...PRECIP SHIELD WILL CONTINUE TO SPREAD
OVER THE AREA THROUGH 07Z OR SO BEFORE DRY SLOT QUICKLY
APPROACHES. EXPECT GENERAL MVFR CIGS WITH SHOWERS AND PERHAPS A
FEW THUNDERSTORMS. VISIBILITIES SHOULD GENERALLY REMAIN IN THE VFR
CATEGORY WITH THE EXCEPTION OF KLYH WHERE PERSISTENT FOG WILL
REMAIN BEFORE HEAVIER PRECIP EVENTUALLY SCOURS IT OUT.

COLD FRONT WILL RAPIDLY APPROACH LATE THIS EVENING...WITH WINDS
QUICKLY SWITCHING TO THE WEST. PRESSURE GRADIENT BEGINS TO TIGHTEN
BY LATE SATURDAY MORNING WITH WINDS INCREASING QUICKLY THRU THE
REMAINDER OF THE DAY. ALSO EXPECT PLENTY OF UPSLOPE SNOW SHOWERS
WILL HELP KEEP IFR/MVFR (AND EVEN SOME LIFR) CIGS AND VISIBILITIES
IN PLACE OVER WEST VIRGINIA TAF SITES...WITH CIGS GRADUALLY
INCREASE FROM EAST TO WEST OVER EASTERN SITES.

VERY WINDY CONDITIONS LIKELY BY LATE TOMORROW AS GRADIENT
TIGHTENS SIGNIFICANTLY AND H85 FLOW INCREASES TO BETWEEN 55 AND
65KTS. COUPLED WITH STRONG SUBSIDENCE ON BACKSIDE OF DEPARTING
SYSTEM...SUSTAINED WIND SPEEDS WILL INCREASE TO 20 TO 40 MPH WITH
HIGHER GUSTS...WITH THE HIGHEST WINDS AT SITES ALONG/WEST OF THE
BLUE RIDGE.

PREVIOUS DISCUSSION...
(ISSUED 216 PM EST FRI JAN 13 2006)

SHORT TERM (TONIGHT THROUGH SATURDAY)...

WIDE RANGE OF EVENTS IN ORDER OVER THE NEXT 24 HOURS AS TREND SWINGS
FROM CONVECTION THIS EVENING TO WESTERN SNOWFALL AND STRONG WINDS
SATURDAY. COLD FRONT CURRENTLY APPROACHING THE TN VALLEY SHOULD
SWEEP EAST THIS EVENING REACHING THE COAST BY MORNING. WEAKENING
BAND OF CONVECTION NOW BOWING NE TOWARD THE REGION WILL LIKELY REACH
THE WESTERN ZONES SHORTLY PRECEDED BY NARROW SWATH OF SHRA/TSRA
HEADING N OUT OF NC. WITH BEST INSTABILITY NOW TO THE SE APPEARS
MAJORITY OF CONVECTION WILL BE ELEVATED EXCEPT POSSIBLY PIEDMONT
WHERE MORE WARMING HAS OCCURRED. THUS WILL KEEP HIGH POPS IN ORDER
THIS EVENING BEFORE MAIN BATCH OF LIFT SLIDES INTO THE PIEDMONT AND
POST FRONTAL DRY SLOT WORKS IN AFTER MIDNIGHT. LOW TEMPS TRICKY WITH
A RACE BETWEEN CAA AND 12Z SAT. THINK COLD AIR MAY LAG A BIT AS
USUAL SO HAVE RAISED LOWS A GOOD CAT OUT EAST AND KEPT MOST ABOVE
FREEZING IN THE WEST.

QUESTIONS THEN WITH EXTENT OF LIFT/MOISTURE ASSOCIATED WITH TRAILING
UPPER LOW AND AMOUNT OF UPSLOPE PRECIP IN WAKE OF THIS FEATURE LATER
SATURDAY. MODELS CONTINUE TO SHOW OVER A THIRD OF AN INCH QPF AFTER
SWITCH TO SNOW OCCURS BUT EARLY SAT TIMING OF THIS CRITICAL FOR
ACCUMULATIONS GIVEN QUITE WARM GROUND OF LATE. SINCE SHOT OF CAA IS
QUITE STRONG APPEARS HIGHER WEST FACING SLOPES WILL GET ENOUGH TO
WARRANT A WINTER WX ADVISORY BUT MAINLY FOR THE HIGHER ELEVATIONS
INTO SAT EVENING. ELSEWHERE QUITE A BIT OF INSTABILITY UNDER THE
COLD POOL SAT WITH SOME RH LIKELY TO LEAK OUT EAST OF THE RIDGES IN
THE AFTERNOON. LAPSES SUPPORT AT LEAST A FEW -SHRA SO WILL CONTINUE
WITH RANGE OF POPS FROM CAT FAR W TO CHANCE PIEDMONT. OF MORE
CONCERN LIKELY WILL BE THE POTENTIAL FOR STRONG WINDS IN WAKE OF
UPPER LOW AND DEEPENING WAVE OFFSHORE. LATEST GFS SHOWING 70KT 85H
JET LATE SAT ALONG WITH GOOD SUBSIDENCE AND WAVE PROFILE IN
SOUNDINGS WHICH COULD AID MIXING TO THE GROUND. NAM APPEARS TOO WEAK
WITH OVERALL SYSTEM SO HAVE OPTED TO RAISE A HIGH WIND WARNING
ACROSS MOST OF THE MOUNTAINS FOR SAT/SAT NIGHT. COULD EVEN HAVE
ADVISORY SPEEDS ELSW BUT WILL LET MID SHIFT ISSUE IF NEEDED. SHOULD
SEE TEMPS IN A FALLING STATE EARLY SAT BEFORE STEADYING OUT AS COLD
POOL MOVES ABOUT OVERHEAD IN THE AFTERNOON.

LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

FOR SUNDAY...HIGH PRESSURE BUILDS OVER THE ARE ALLOWING FOR DRY
WEATHER AND MOSTLY CLEAR TO CLEAR SKIES. WILL FAVOR A TEMPERATURE
FORECAST CLOSE TO THAT OF THE MAV MOS SAVE THE WEST. HERE SNOW ON
THE GROUND SHOULD ALLOW FOR COOLER THAN GUIDANCE VALUES.

MONDAY INTO FRIDAY THE PROGRESSIVE PATTERN OF THE ATMOSPHERE
CONTINUES AS ANOTHER QUICK TRANSITION FROM UPPER LEVEL RIDGE...TO
UPPER LEVEL TROUGH TAKES PLACE OVER THE AREA.

MONDAY THE AXIS OF A RIDGE BUILDS OVER THE AREA WITH RETURN FLOW
FROM THE SOUTHWEST STARTING BACK UP. WHILE THIS IS TAKING
PLACE...LOW PRESSURE INTENSIFIES IN THE CENTRAL PLAINS STATES AND
BRINGS A WARM FRONT NORTH THROUGH THE OHIO VALLEY. RAIN FROM THIS
FRONT MAY REACH THE SOUTHEAST WEST VIRGINIA MOUNTAINS AND FAR
SOUTHWEST VIRGINIA ON MONDAY. THE INITIAL ONSET OF THE
PRECIPITATION  AROUND SUNRISE MAY BE IN THE FORM OF SNOW
SHOWERS...BUT QUICKLY CHANGE TO RAIN SHOWERS BY MID MORNING.

THE TREND INTO MONDAY NIGHT AND TUESDAY WILL BE FOR BOTH INCREASING
CLOUD COVER AND CHANCES OF PRECIPITATION AS THE LOW LEVEL FLOW OF
MOISTURE INCREASES...AND UPPER LEVEL DYNAMICS IN ADVANCE OF AN
APPROACHING COLD FRONT. THIS SAME FRONT IS PROGGED TO PROGRESS
ACROSS THE AREA WEDNESDAY...BRING A MAXIMUM IN PRECIPITATION CHANCES
AS IT DOES SO.

BEHIND THE COLD FRONT FALLING TEMPERATURES AND IN INCREASE IN
NORTHWESTERLY UPSLOPE FLOW ACROSS THE MOUNTAINS WILL YIELD SOME
LINGERING SNOW SHOWERS HEADING INTO WEDNESDAY NIGHT. HIGH PRESSURE
THEN BUILDS INTO THE AREA ONCE AGAIN BY THURSDAY AND INTO FRIDAY
PROVIDING FOR DRY WEATHER AND A GRADUAL WARMING TREND.

AVIATION...

LIFR CEILINGS PERSIST AT LYH AND WILL LIKELY TAKE UNTIL AFTER 19Z TO
SEE MIX OUT TO VFR CONDITIONS IF NOT LONGER. OTHERWISE EXPECT
VFR/OCNL MVFR TO PREVAIL THIS AFTERNOON BEFORE SLOWLY GIVING WAY TO
LOWERING CEILINGS AND VSBYS AS AXIS OF SHRA/TSRA SWEEPS NE ACROSS
THE AREA THIS EVENING. THIS SHOULD MAKE FOR A PERIOD OF VFR/IFR
BETWEEN 22Z AND MIDNIGHT BEFORE FRONT SLIDES THRU. WILL LIKELY SEE A
BRIEF DRY SLOT BEHIND THE FRONT OVERNIGHT BEFORE PRECIP WITH UPPER
LOW BEGINS TO SWING SE BY MORNING. THINK THE MAJORITY OF THIS
RAIN/SNOW WILL STAY CONFINED TO THE BLF/LWB REGION SO HAVE OPTED TO
KEEP ELSW DRY SAT WITH SLOW IMPROVING CEILINGS TO LOW END VFR BY
MIDDAY. WINDS SHOULD PICK UP DURING THE DAY WITH SOME GUSTS ABOVE 30
KTS POSSIBLE BY EARLY AFTERNOON.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY FOR VAZ007-009-010-015 FROM 4 AM
     SATURDAY TO 9 PM SATURDAY.
  ...HIGH WIND WARNING FOR VAZ007-009>020-022>024-032>035 FROM 6 AM
     SATURDAY TO 6 AM SUNDAY.
NC...HIGH WIND WARNING FOR NCZ001>003-018-019 FROM 6 AM SATURDAY TO
     6 AM SUNDAY.
  ...WINTER WEATHER ADVISORY FOR NCZ001-018 FROM 4 AM SATURDAY TO 9
     PM SATURDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ042-043-045 FROM 4 AM SATURDAY
     TO 9 PM SATURDAY.
&&

JJ
Hazardous weather outlook, Jan 13, 6:33 AM EST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 AM EST FRI JAN 13 2006

VAZ018>020-WVZ042>045-141145-
CRAIG-ALLEGHANY-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
633 AM EST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY
SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT STRONG WINDS AND SNOW SHOWERS BEHIND THE FRONT SATURDAY AND
SATURDAY NIGHT. 1 TO 5 INCHES OF SNOW IS ANTICIPATED THROUGH
SATURDAY NIGHT...WITH THE HIGHEST AMOUNTS IN WESTERN GREENBRIER
COUNTY. THE SNOW ACCUMULATION COMBINED WITH THE GUSTY WINDS WILL
RESULT IN BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

NCZ001-002-018-VAZ007-009>017-141145-
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-
633 AM EST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY
SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONCE THE COLD FRONT PASSES...NORTHWEST WINDS WILL INCREASE ON
SATURDAY TO 20 TO 40 MPH WITH HIGHER GUSTS. ACROSS THE HIGHER
ELEVATIONS OF NORTHWEST NORTH CAROLINA AND ALONG THE BLUE RIDGE
SOUTH OF ROANOKE...WIND GUSTS NEAR 60 MPH ARE POSSIBLE.

ALSO EXPECT PERIODS OF SNOW SHOWERS ACROSS SOUTHWEST VIRGINIA AND
NORTHWEST NORTH CAROLINA. 1 TO 4 INCHES SNOW IS ANTICIPATED
THROUGH SATURDAY NIGHT...WITH THE HIGHEST AMOUNTS IN TAZEWELL
COUNTY. THE SNOW ACCUMULATION COMBINED WITH THE GUSTY WINDS WILL
RESULT IN BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

NCZ003-019-VAZ022>024-032>035-141145-
SURRY-WILKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-
633 AM EST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT FROM ANY SEVERE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONCE THE COLD FRONT PASSES...NORTHWEST WINDS WILL INCREASE TO 20 TO
30 MPH WITH HIGHER GUSTS. GUSTS UP TO 50 MPH ARE POSSIBLE ALONG
THE BLUE RIDGE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

NCZ004>006-020-VAZ043>047-058-059-141145-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
633 AM EST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE
FRONT THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT FROM ANY SEVERE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONE THE COLD FRONT PASSES...EXPECT GUSTY NORTHWEST WINDS...AND
MUCH COLDER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, Jan 13, 4:22 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EST FRI JAN 13 2006

NCZ004>006-020-VAZ043>047-058-059-140300-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
422 PM EST FRI JAN 13 2006

...THUNDERSTORMS EXPECTED THROUGH THE EVENING HOURS...

A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING...BRINGING
WITH IT A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS. DUE TO
FAIRLY STABLE CONDITIONS IN THE LOWER ATMOSPHERE...THE THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS THIS EVENING...HOWEVER A FEW
ISOLATED THUNDERSTORMS MAY PRODUCE WIND GUSTS TO AROUND 50 MPH AND
SMALL HAIL.

LAWRENCE
Local storm report, Jan 13, 8:27 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EST FRI JAN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     5 N DANBURY             36.48N 80.21W
01/13/2006                   STOKES             NC   TRAINED SPOTTER

            OUT BUILDING ON ROADWAY, TREES DOWN

0800 PM     TSTM WND DMG     8 SW DANBURY            36.33N 80.31W
01/13/2006                   STOKES             NC   TRAINED SPOTTER

            TREES BLOCKING ROAD AND TREES DAMAGED HOUSE AT SAURATOWN
            MOUNTAIN

&&

JW
Special weather statement, Jan 13, 8:27 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EST FRI JAN 13 2006

NCZ002>005-019-020-VAZ011-013-014-016>019-022-023-032-033-043-
WVZ043>045-140300-
ALLEGHANY-SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-GILES-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-PATRICK-FRANKLIN-
HENRY-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...SPARTA...DOBSON...DANBURY...EDEN...
WILKESBORO...YADKINVILLE...PEARISBURG...PULASKI...RADFORD...
BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...SALEM...
FINCASTLE...STUART...ROCKY MOUNT...MARTINSVILLE...HINTON...
UNION...LEWISBURG
827 PM EST FRI JAN 13 2006

...STRONG WIND GUSTS POSSIBLE WITH THUNDERSTORMS THROUGH 10 PM...

A LINE OF THUNDERSTORMS WILL MOVE EAST INTO PORTIONS OF SOUTHWEST
VIRGINIA...NORTHWEST NORTH CAROLINA...AND SOUTHEAST WEST VIRGINIA
THROUGH 10 PM THIS EVENING AS A STRONG COLD FRONT ADVANCES THROUGH
THE REGION. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME
SEVERE...BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE AS THE LINE
OF STORMS MOVES THROUGH ANY PARTICULAR LOCATION. WINDS MAY BRIEFLY
BE STRONG ENOUGH TO PRODUCE SOME DAMAGE TO TREES AND POWER LINES
IN ISOLATED LOCATIONS. THE LINE WILL AFFECT MUCH OF THE NEW RIVER
VALLEY AS WELL AS THE NORTHERN FOOTHILLS OF NORTH CAROLINA AND
SOUTHERN SHENANDOAH AND ROANOKE VALLEYS OF VIRGINIA BY 10 PM THIS
EVENING.

LAWRENCE

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 5:39 AM ESTWind AdvisoryRNKRockingham, Stokes, Yadkin24 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.